sounds like a respiratory allergy. take an OTC antihistamine and use a nasal spray like Ocean Saline Spray. Do not mix antihistamines though such as an oral antihistamine and spray. Ocean Spray does not have an antihistamine and will simply dry you out and is safe to use with an antihistamine.
Hi, your symptoms are suggestive of rhinosinusitis (ARS) which is a symptomatic inflammation of the nasal cavity and paranasal sinuses. Allergy is a strong possibility. There may be a viral infection associated with the allergy.
Firstly you need to undergo thorough physical examination; the blind swab or Endoscopic or sinus aspirate can be cultured to rule out secondary bacterial infection. Plain sinus films and sinus CT may show sinus fluid levels if present.
Usual treatment lining consists of following steps and mentioned drugs should only be taken after consultation from physician.
- Analgesics such as nonsteroidal anti-inflammatories and acetaminophen are recommended for inflammation relief.
- Mechanical irrigation with buffered, hypertonic saline nasal spay.
- Topical glucocorticoids (corticosteroids) or nasal spray.
- Antihistamines will cause a drying effect and helps to relieve symptoms.
- Antibiotics if bacterial infection suspected.
I suggest you to consult ENT specialist for further evaluation. Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.